Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 27, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 10, 2008, 1:59 PM CST for Covington County, Jefferson Davis County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2008, 1:59 PM CST (19:59 UTC)
- Expired
- Jan 10, 2008, 2:45 PM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
The radar
The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 2:51 PM CST | HAIL 0.75 | Carson, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 7:46 AM CST | Tornado Watch | SPC | 8 hr |
| Jan 10, 11:33 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 101959
TORJAN
MSC031-065-102045-
/O.NEW.KJAN.TO.W.0027.080110T1959Z-080110T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CST THU JAN 10 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF COLLINS...
* UNTIL 245 PM CST
* AT 159 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
TORNADO NEAR PROGRESS...OR ABOUT 16 MILES NORTH OF COLUMBIA...
MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
LONE STAR BY 210 PM CST...
COLLINS AND 9 MILES SOUTHEAST OF MOUNT OLIVE BY 225 PM CST...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3139 8988 3152 8997 3155 8997 3178 8963
3180 8941 3161 8940 3144 8976 3145 8980
3141 8983
TIME...MOT...LOC 1959Z 238DEG 39KT 3151 8983
$$
BYB1 follow-up statement
000
WWUS54 KJAN 102020
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CST THU JAN 10 2008
MSC065-102030-
/O.CAN.KJAN.TO.W.0027.000000T0000Z-080110T2045Z/
JEFFERSON DAVIS MS-
220 PM CST THU JAN 10 2008
...THE TORNADO WARNING FOR JEFFERSON DAVIS COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED TO THE EAST.
LAT...LON 3159 8971 3163 8974 3170 8975 3178 8963
3180 8941 3161 8940 3156 8961
TIME...MOT...LOC 2020Z 239DEG 36KT 3162 8963
$$
MSC031-102045-
/O.CON.KJAN.TO.W.0027.000000T0000Z-080110T2045Z/
COVINGTON MS-
220 PM CST THU JAN 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR NORTHERN
COVINGTON COUNTY...
AT 220 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO. THIS TORNADO WAS LOCATED NEAR COLLINS...MOVING NORTHEAST
AT 40 MPH.
THE TORNADO WILL BE NEAR...
COLLINS BY 225 PM CST...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3159 8971 3163 8974 3170 8975 3178 8963
3180 8941 3161 8940 3156 8961
TIME...MOT...LOC 2020Z 239DEG 36KT 3162 8963
$$
BYBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 10, 12:00 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 10, 12:00 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1200 PM CST THU JAN 10 2008 .DISCUSSION...RADAR LOOKING OMINOUS ACROSS THE ARKLAMISS AT THE NOON HOUR WITH VIGOROUS FORCING IN AN UNSTABLE AND SHEARED ENVIRONMENT RESULTING IN SEVERAL SUPERCELLS MARCHING ACROSS THE I-55 CORRIDOR. THESE STORMS HAVE PLENTY OF POTENTIAL TO PRODUCE TORNADOES...LARGE HAIL AND DAMAGING WINDS AND PREVIOUS RADAR SIGNATURES OF ROTATION HAVE BEEN STRONG ENOUGH TO INCREASE CONFIDENCE THAT AT LEAST A FEW TORNADO TOUCHDOWNS HAVE ALREADY OCCURRED. PREDOMINANT SUPERCELL MODE RIGHT NOW SHOULD PERSIST INTO THIS AFTERNOON...ALTHOUGH CONVECTION MAY TEND TO BECOME MORE LINEAR IN SEVERAL HOURS ACROSS AT LEAST SOUTHEAST MS WHEN A HEAVY RAIN THREAT WILL ACCOMPANY THE SEVERE THREAT. SPC HAS PLACED MOST OF EASTERN SECTIONS IN A MODERATE RISK FOR THIS AFTERNOON WITH POTENTIALLY SIGNIFICANT TORNADOES BEING THE PRIMARY RISK. THIS SEEMS ON THE MARK CONSIDERING CURRENT POTENT STORMS ARE MOVING INTO AN ATMOSPHERE OVER EASTERN MS THAT CONTAINS ENOUGH SHEAR AND INSTABILITY TO ENSURE STORMS AT LEAST MAINTAIN THEIR VIGOR. DID SOME TWEAKS TO ZONES AND GRIDS TO ACCOUNT FOR CURRENT TRENDS. ALSO INCLUDED TOR WATCH 17 FOR EASTERN ZONES UNTIL 7 PM AND TOR WATCH 16 CONTINUES UNTIL 4 PM FOR CENTRAL MS. WILL BE CUTTING WESTERN EDGES OF TOR WATCH NUMBER 16 OFF AS THE THREAT PASSES TO THE EAST THIS AFTERNOON. /BB/ && .PREVIOUS DISCUSSION...DID A QUICK UPDATE MAINLY TO ADJUST TEMPERATURES ACROSS MOST OF THE AREA THIS MORNING. TEMPERATURES HAVE BEEN RISING VERY QUICKLY THIS MORNING...WITH THE TEMPERATURE AT KJAN AT 67 DEGREES AS OF 6 AM THIS MORNING. OTHER SITES AROUND THE AREA ARE ALL ALREADY IN THE LOWER TO MIDDLE 60S THIS MORNING AS WELL. WENT AHEAD AND ADJUSTED HIGH TEMPERATURES UP A FEW DEGREES AS A RESULT AND ADJUSTED HOURLY TEMP GRIDS ACCORDINGLY. IN ADDITION...WENT AHEAD AND BUMPED DEWPOINTS UP AS WELL ACROSS MOST OF THE CWFA...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. THESE VALUES ARE SEEING THE LOWER 60S...WITH MIDDLE 60S IN THE SOUTHEAST ALREADY THIS MORNING...AND ARE EXPECTED TO INCREASE A TAD BIT MORE BEFORE THINGS GET STARTED. THE SURFACE LOW IS NOW CENTERED OVER SOUTHEASTERN KS WITH THE FRONT TRAILING SOUTH DOWN NEAR DALLAS. A FEW OF THE LATEST MODELS ARE NOW SLOWING THIS SYSTEM A BIT FOR BRINGING IT ACROSS THE AREA. THIS WILL HAVE TO BE WATCHED. BY SLOWING THIS SYSTEM...THIS COULD INCREASE THE RISK FOR SEVERE WEATHER ACROSS THE CWFA...AS WELL AS INCREASE THE RISK AREA FURTHER WEST. THIS TREND IS ALSO HINTED BY RADAR TRENDS THIS MORNING AS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED A LITTLE FURTHER WEST THAN EXPECTED. THIS CHANGE WILL HAVE TO BE MONITORED AS HAZARD PRODUCTS MAY NEED TO BE UPDATED. OTHERWISE...DID NOT REALLY MAKE ANY OTHER CHANGES TO THE GOING FORECAST AT THIS TIME. UPDATED PRODUCTS WILL BE SENT AND POSTED TO THE WEB SHORTLY. ISSUED AT 338 AM... PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH FRIDAY) AN ACTIVE DAY IS EXPECTED ACROSS THE ARKLAMISS REGION TODAY. SURFACE ANALYSIS THIS MORNING SHOWS THE SURFACE LOW CENTERED OVER SOUTHERN KS WITH THE TRAILING COLD FRONT STRETCHING DOWN INTO NORTHERN TX. THE STALLED BOUNDARY IS LOCATED JUST NORTH OF THE GULF COAST...AND IS GRADUALLY SHIFTING NORTH AS A WARM FRONT THIS MORNING. WATER VAPOR IMAGERY SHOWS THE SHORTWAVE LOCATED OVER THE TX PANHANDLE AREA AND MOVING TO THE EAST. MODELS ARE COMING INTO DECENT AGREEMENT WITH THIS SYSTEM. AHEAD OF THE APPROACHING SYSTEM THIS MORNING...THE AREA HAS BEGUN TO SEE A FEW SHOWERS DEVELOP EARLY THIS MORNING...WHICH SHOULD INCREASE OVER THE NEXT COUPLE OF HOURS. CLOUD TOPS HAVE BEEN COOLING OVER WESTERN LA AND AS AN UPPER DISTURBANCE MOVES IN. WITH MOISTURE INCREASING OVER THE AREA...WILL PROBABLY START TO SEE DECENT DEVELOPMENT OVER THE CWFA BEFORE DAYBREAK. MOST OF THIS ACTIVITY WILL BE SHOWERS EARLY...BUT WITH YESTERDAY EVENINGS 00Z JAN SOUNDING SHOWING STEEP MID LEVEL LAPSE RATES...CAN NOT RULE OUT STORMS BECOMING STRONG IF THEY CAN GET THROUGH THE CAP...ESPECIALLY BY AROUND DAYBREAK. THE MAIN THREAT WITH ANY STORMS THAT DEVELOP IN THIS TIME PERIOD WILL BE HAIL. ACTIVITY IS EXPECTED TO CONTINUE ACROSS THE AREA AHEAD OF THE FRONT. THE FRONT LOOKS AS IF IT SHOULD REACH THE MISSISSIPPI RIVER BY AROUND MID MORNING TO LUNCHTIME TODAY. IT SHOULD REACHING THE NATCHEZ TRACE CORRIDOR BETWEEN 2-6PM AND LEAVE THE CWFA BY AROUND MIDNIGHT. THERE STILL APPEARS TO BE A DECENT RISK OF SEVERE STORM DEVELOPMENT WITH THIS SYSTEM TODAY...ESPECIALLY FROM AROUND 10 AM TO 7 PM THIS EVENING. THE ENTIRE AREA WILL HAVE A SHOT AT SEEING STRONG TO SEVERE STORMS. HOWEVER...PLACES AROUND THE NATCHEZ TRACE CORRIDOR AND SOUTHEAST OF THIS AREA WILL SEE THE BEST CHANCE FOR SEVERE WEATHER. THERE WILL BE DECENT SHEAR OVER THE AREA. 0-3 KM HELICITY SHOULD BE BETWEEN 250-350 M2/S2. 0-6 KM BULK SHEAR AVERAGES BETWEEN 40-50KTS...MAINLY OVER THE SOUTHEAST AND EAST CENTRAL PART OF THE CWFA. 0-1 KM SHEAR LOOKS TO BE 30-35 KT. MOISTURE HAS BEEN INCREASING OVER THE CWFA AT A DECENT RATE THIS MORNING. HBG IS ALREADY SEEING DEW POINTS IN THE MIDDLE 60S...AND JAN AND MEI ARE TOPPING 60F THIS MORNING. WITH THE WARM FRONT SLOWLY DRIFTING NORTH THIS MORNING EXPECT MOISTURE TO CONTINUE TO INCREASE OVER THE AREA. SO WITH MORE OF A MOISTURE INCREASE THAN WE HAVE SEEN WITH PREVIOUS EVENTS...INSTABILITY SHOULD NOT BE A BIG PROBLEM WITH MLCAPES AROUND 700-1000 J/KG. MID LEVEL LAPSE RATES SHOULD BE DECENT AS WELL WITH 6-7 C/KM EXPECTED. ONE LIMITING FACTOR MAY BE MARGINAL SURFACE PRESSURES...WHICH SHOULD BE BETWEEN 1008-1010MB DURING THE EVENT. BUT WITH ALL OTHER FACTORS IN PLAY...DO NOT EXPECT IT TO LIMIT ACTIVITY MUCH. EXPECT WITH THIS SYSTEM TO SEE ALL SEVERE WEATHER MODES POSSIBLE...WITH INDIVIDUAL CELLS EXPECTED THROUGH MOST OF THE EVENT AND THEN DEVELOPING INTO A LINE AS IT APPROACHES THE EASTERN FRINGES OF THE AREA. EXPECT THE SEVERE WEATHER RISK TO BEGIN TO DIE DOWN A COUPLE HOURS AFTER SUNSET AS THE SYSTEM MOVES TO THE EAST. ONE MORE THING TO MENTION FOR TODAY IS THAT WINDS WILL BE GUSTY WITH THIS SYSTEM. AT THIS TIME IT LOOKS AS IF THEY WILL FALL JUST SHY OF LAKE WIND ADVISORY CRITERIA...SO WILL NOT BE ISSUING ANYTHING THIS MORNING. HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THIS SYSTEM AND BRING COOLER AND DRIER TEMPERATURES TO THE AREA. THIS SHOULD GIVE A RATHER DRY FORECAST FOR BEYOND MIDNIGHT TONIGHT THROUGH THE REMAINDER OF THE SHORT TERM. MAV GUI THROUGH THE SHORT TERM GAVE REASONABLE TEMPERATURES. THE ONLY CHANGE WAS TO LOWER LOWS IN THE EXTREME NORTHWEST FOR TONIGHT AS SKIES WILL BE CLEARING AND WINDS WILL BE WEAKENING BY MORNING. THIS WILL COMBINE WITH A COOLER AIRMASS BEGINNING TO BE FILTERED INTO THE REGION. OTHERWISE PRETTY MUCH REMAINED WITH GUI TEMPS. /14/ && .AVIATION... MVFR FLIGHT CATS DUE TO CLOUD COVER WILL CONTINUE THROUGH THE AFTERNOON IN MOST AREAS AS A STRONG SYSTEM PASSES THROUGH. MAIN RISKS TO AVIATION WILL BE STRONG TO SEVERE THUNDERSTORMS THAT COULD PRODUCE HIGH WINDS...DAMAGING WINDS AND HAIL. EXPECT WIND TO SHIFT TO THE WEST FROM WEST TO EAST LATER THIS AFTERNOON INTO THIS EVENING AS A LOW PRESSURE TROUGH MOVES THROUGH. FAIR WEATHER ANTICIPATED FOR TOMORROW. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 39 56 34 / 90 48 4 2 MERIDIAN 75 41 59 32 / 99 79 4 3 VICKSBURG 72 40 56 36 / 80 32 4 2 HATTIESBURG 77 45 60 36 / 96 82 6 1 NATCHEZ 75 41 58 37 / 85 41 5 2 GREENVILLE 69 37 53 34 / 75 13 4 1 GREENWOOD 66 37 54 34 / 73 27 4 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jan 10, 3:46 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 346 AM CST THU JAN 10 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 346 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION FROM EARLY TO MID MORNING AS A STRONG STORM SYSTEM APPROACHES AND A WARM FRONT LIFTS NORTH THROUGH THE REGION. A FEW STORMS MAY BE ABLE TO PRODUCE SMALL HAIL. THE RISK FOR ANY SEVERE STORMS WILL REMAIN SOMEWHAT LOW UNTIL AROUND DAYBREAK ALONG AND WEST OF A GRENADA TO VICKSBURG TO NATCHEZ LINE WHEN LEVELS OF LIFT...INSTABILITY AND SHEAR SHOULD BEGIN INCREASING DRAMATICALLY. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A STRONG UPPER DISTURBANCE AND COLD FRONT DEVELOP OVER THE PLAINS AND SWING THROUGH THE REGION DURING THE AFTERNOON AND EVENING. MOIST AND UNSTABLE AIR HAS BEGUN TO LIFT INTO THE AREA. AREAS ALONG AND EAST OF A NATCHEZ TO GRENADA LINE WILL BE UNDER THE MAIN RISK...WITH LOCATIONS ACROSS EAST CENTRAL MISSISSIPPI UNDER AN ENHANCED RISK FOR SEEING SEVERE STORMS. THE MAIN TIME FRAME LOOKS TO BE BETWEEN 9 AM AND 7 PM...WITH AREAS ACROSS THE EAST MOST PRONE TO SEVERE WEATHER BETWEEN 1 PM AND 7 PM. DISCRETE SUPERCELL STORMS MAY BE POSSIBLE DURING THE FIRST HALF OF THE EVENT. ACTIVITY SHOULD BEGIN TO EVOLVE INTO A LINE OF STORMS DURING THE AFTERNOON HOURS OVER AREAS EAST OF THE NATCHEZ TRACE CORRIDOR. IN ADDITION TO THE SEVERE WEATHER POTENTIAL...LOCALLY HEAVY RAIN WILL BE POSSIBLE AS STORMS MAY REPEATEDLY MOVE OVER THE SAME AREA. THIS WILL MAINLY BE OVER THE EASTERN HALF OF THE AREA WHERE 1 TO 2 INCHES WITH LOCALIZED AREAS OF 2 TO 4 INCHES OF RAINFALL MAY BE SEEN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY. OTHERWISE...IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
In the hours before
Local storm report, Jan 10, 1:26 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
126 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM TORNADO SALLIS 33.02N 89.76W
01/10/2008 ATTALA MS EMERGENCY MNGR
ONE BARN AND 3 OTHER STRUCTURES HEAVILY DAMAGED.
&&
JCULINLocal storm report, Jan 10, 1:27 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM TORNADO MCCOOL 33.20N 89.34W
01/10/2008 ATTALA MS EMERGENCY MNGR
ONE OLD STORE DESTROYED AND ROOF DAMAGE TO ANOTHER
STRUCTURE.
&&
JCULINLocal storm report, Jan 10, 1:34 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM HAIL 2 NW BENTON 32.85N 90.28W
01/10/2008 E0.75 INCH YAZOO MS POST OFFICE
&&
JCULINLocal storm report, Jan 10, 1:43 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL SUMRALL 31.42N 89.55W
01/10/2008 E0.88 INCH LAMAR MS EMERGENCY MNGR
&&
JCULINLocal storm report, Jan 10, 1:55 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM FUNNEL CLOUD 6 S WEST POINT 33.52N 88.64W
01/10/2008 CLAY MS STORM CHASER
MSU STORM CHASERS REPORTED FUNNEL CLOUDY JUST N OF HWY
82/43 INTERSECTION.
&&
JCULINLocal storm report, Jan 10, 1:56 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL SUMRALL 31.42N 89.55W
01/10/2008 E1.75 INCH LAMAR MS EMERGENCY MNGR
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:15 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 45 min |
| Jan 10, 10:41 AM CST | Tornado Warning | JAN | Claiborne, Jefferson | 49 min |
| Jan 10, 10:43 AM CST | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 62 min |
| Jan 10, 11:06 AM CST | Tornado Warning | JAN | Yazoo | 54 min |
| Jan 10, 11:11 AM CST | Tornado Warning | JAN | Copiah, Lincoln | 64 min |
| Jan 10, 11:18 AM CST | Severe Thunderstorm Warning | JAN | Warren | 27 min |
| Jan 10, 11:24 AM CST | Tornado Warning | JAN | Copiah, Hinds | 66 min |
| Jan 10, 11:29 AM CST | Tornado Warning | JAN | Claiborne | 14 min |
| Jan 10, 11:41 AM CST | Tornado Warning | JAN | Attala, Holmes, Leake, Madison | 64 min |
| Jan 10, 11:44 AM CST | Tornado Warning | JAN | Simpson | 46 min |
| Jan 10, 11:52 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 53 min |
| Jan 10, 11:55 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 80 min |
| Jan 10, 12:06 PM CST | Tornado Warning | JAN | Hinds, Madison, Rankin | 54 min |
| Jan 10, 12:15 PM CST | Tornado Warning | JAN | Rankin, Simpson, Smith | 45 min |
| Jan 10, 12:26 PM CST | Tornado Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 49 min |
| Jan 10, 12:40 PM CST | Tornado Warning | JAN | Marion | 50 min |
| Jan 10, 12:49 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 41 min |
| Jan 10, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 55 min |
| Jan 10, 12:50 PM CST | Tornado Warning | JAN | Leake, Madison, Rankin, Scott | 55 min |
| Jan 10, 12:58 PM CST | Tornado Warning | JAN | Oktibbeha | 47 min |
| Jan 10, 1:06 PM CST | Tornado Warning | JAN | Covington, Jones | 39 min |
| Jan 10, 1:18 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 42 min |
| Jan 10, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 38 min |
| Jan 10, 1:22 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 53 min |
| Jan 10, 1:23 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 52 min |
| Jan 10, 1:30 PM CST | Tornado Warning | JAN | Leake, Neshoba, Winston | 39 min |
| Jan 10, 1:31 PM CST | Tornado Warning | JAN | Covington, Lamar, Marion | 44 min |
| Jan 10, 1:32 PM CST | Tornado Warning | JAN | Clay, Lowndes | 43 min |
| Jan 10, 1:38 PM CST | Tornado Warning | JAN | Rankin | 38 min |
| Jan 10, 1:43 PM CST | Tornado Warning | JAN | Forrest, Lamar | 62 min |
| Jan 10, 1:51 PM CST | Tornado Warning | JAN | Covington, Forrest, Jones, Lamar | 54 min |
| Jan 10, 1:55 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 50 min |
| Jan 10, 2:12 PM CST | Tornado Warning | JAN | Lowndes | 22 min |
| Jan 10, 2:25 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 35 min |
| Jan 10, 2:27 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 48 min |
| Jan 10, 2:32 PM CST | Tornado Warning | JAN | Noxubee | 43 min |
| Jan 10, 2:39 PM CST | Tornado Warning | JAN | Jones | 36 min |
| Jan 10, 2:40 PM CST | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 35 min |
| Jan 10, 2:44 PM CST | Tornado Warning | JAN | Clarke | 46 min |
| Jan 10, 2:49 PM CST | Tornado Warning | JAN | Jones | 26 min |
| Jan 10, 2:58 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Jones | 47 min |
| Jan 10, 3:15 PM CST | Severe Thunderstorm Warning | JAN | Marion | 15 min |
| Jan 10, 3:18 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 42 min |
| Jan 10, 3:44 PM CST | Flash Flood Warning | JAN | Covington, Jones | 2 hr |
| Jan 10, 3:44 PM CST | Flash Flood Warning | JAN | Covington, Jones | 2 hr |
| Jan 10, 3:45 PM CST | Severe Thunderstorm Warning | JAN | Jones | 45 min |
| Jan 10, 3:50 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
| Jan 10, 4:05 PM CST | Tornado Warning | JAN | Clarke | 25 min |
| Jan 10, 4:06 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 20 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.